MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE, SMOOTH-TIPPED, STERILE T2 HUMERUS Ø2,2X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE, SMOOTH-TIPPED, STERILE T2 HUMERUS Ø2,2X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0093S
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
In in-coming inspection at distribution, it was found that there was a foreign material (hair) in blister.No patient involvement, adverse consequences, delay or medical intervention.
 
Additional Manufacturer Narrative
The returned device matched the report and the complaint failure mode was confirmed.Referring to product inquiry the guide wire, smooth-tipped, sterile t2 humerus ø2,2x800 mm [packaging] is stated to be the primary product.No further associated products were reported.A review of the dhr revealed no discrepancies.Sealing seams and original packaging are still intact.Thus, the pollution must have occurred during the packaging process, which was not detected during inspection.Based on the above facts the root cause of the reported event is related to an inadequate packaging process / insufficient inspection specification.The found foreign material [hair] has to be classified as a non-conformance.Ncr # (b)(4) was triggered for further root cause investigation.
 
Event or Problem Description

Brand Name
GUIDE WIRE, SMOOTH-TIPPED, STERILE T2 HUMERUS Ø2,2X800 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7531076
Report Number0009610622-2018-00209
Device Sequence Number13907812
Product Code LXH
UDI-Device Identifier04546540195975
UDI-Public(01)04546540195975
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number1806-0093S
Device Catalogue Number18060093S
Device Lot NumberK07F79D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer06/11/2018
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;